CORDIS CORPORATION SABER035 6MM30CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Back to Search Results |
| Model Number |
48006030R |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/10/2022
Type of Reportable Event
Malfunction
Event or Problem Description
As reported, the balloon of a saber.035 6mm 30cm 135 ruptured at 8 atm while in a in-stent restenosis.The procedure was completed after the use of a new saber 035 6mm x 200mm balloon catheter.There was no reported injury to the patient.It was noted that this balloon is part of a pre-market trial.The product was stored per the instructions for use (ifu).There was no difficulty removing the device from the hoop, removing the protective balloon cover, or removing the stylet/sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped per the ifu and was prepped normally.The device was able to maintain negative pressure.The lesion was in the right superficial femoral artery.A contralateral approach was made from the left femoral artery.The lesion was noted to have moderate-severe calcification.The vessel did not have any tortuosity.The lesion had an 80% stenosis.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or while inserting the balloon though the unknown guide catheter.The catheter advanced through the vessel and lesion without difficulty.The non-cordis inflation device was filled with a 50/50 contrast/saline ratio.That inflation device was used successfully with other devices in the case.The catheter was never in an acute bend.The catheter was never kinked while being used.The device was removed intact (in one piece) from the patient.The device will be returned for evaluation.
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, d4, g3, h1, h2, h3 and h6 a review of the manufacturing documentation associated with lot 82235914 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
Event or Problem Description
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, g3, h1, h2, h3 and h6 as reported, the balloon of a saber035 6mm 30cm 135 ruptured at eight atm while in an in-stent restenosis.The procedure was completed after the use of a new saber035 6mm x 200mm balloon catheter.There was no reported injury to the patient.It was noted that this balloon is part of a pre-market trial.The product was stored per the instructions for use (ifu).There was no difficulty removing the device from the hoop, removing the protective balloon cover, or removing the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped per the ifu and was prepped normally.The device was able to maintain negative pressure.The lesion was in the right superficial femoral artery.A contralateral approach was made from the left femoral artery.The lesion was noted to have moderate-severe calcification.The vessel did not have any tortuosity.The lesion had an 80% stenosis.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or while inserting the balloon though the unknown guide catheter.The catheter advanced through the vessel and lesion without difficulty.The non-cordis inflation device was filled with a 50/50 contrast/saline ratio.That inflation device was used successfully with other devices in the case.The catheter was never in an acute bend.The catheter was never kinked while being used.The device was removed intact (in one piece) from the patient.The device was returned for analysis.A non-sterile saber035 6mm x 30cm 135 percutaneous transluminal angioplasty (pta) was received for analysis inside a plastic bag.Per visual analysis, no anomalies could be observed by the naked eye.Functional testing was intended to be performed.The unit was pre-inspected, and a lab sample syringe partially filled with water was attached to the inflation lumen on the hub of the unit and positive pressure was applied.The unit leaked as a leakage was observed coming out from the guidewire lumen tip of the saber035 while inflating the device.It seems the water filling the balloon was leaking into the guidewire lumen.The balloon of the unit was cut off from the inner guidewire tubing and positive pressure was applied.A profuse leak was observed this time from a rupture on the guidewire lumen of the unit approximately 2.9cm from the proximal seal.Per microscopic analysis, the guidewire tubing was exposed at the identified area of interest, 2.9cm from the proximal seal to thoroughly inspect the tubing profile.Guidewire tubing rupture was confirmed.Also, per microscopic analysis, the unit was sent to sem analysis to identify the possible root-cause of the inner guidewire lumen ruptured condition observed.Results showed the ruptured area of the inner tubing of the saber035 6mm x 30cm 135 unit presented evidence of scratches.No other anomalies were observed.This type of damage is commonly caused during the interaction of the material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the inner tubing component probably led to the ruptured condition found on the received device.No other anomalies were observed during the sem analysis.The exact cause of the malfunction observed could not be determined during the product evaluation result reviewal meeting.However, it was decided to initiate the complaint escalation of this unit as a probable manufacturing issue to further investigate and document the malfunction observed.A product history record (phr) review of lot 82235914 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ was not confirmed during device analysis as no damages to the balloon material were observed; however, a subsequent leakage from the guidewire lumen was observed due to a rupture of the inner guidewire lumen.The exact cause could not be determined.A leakage of water was observed coming from the distal tip¿s guidewire lumen during functional analysis.It is likely that the guidewire lumen was damaged and interacted with something rough or sharp which caused the noted scratches on the inner wall of the guidewire lumen adjacent to the ruptured area on the guidewire lumen.Several factors are being considered and further investigation is required to find a definitive root cause.Therefore, based on the information available for review, it is difficult to draw a clinical conclusion between the device and the events reported as further investigation is warranted.According to the instructions for use, which are not intended to mitigate risk, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.¿ the product analysis suggests that the event experienced by the customer may be associated to the manufacturing process as it is unclear how these damages occurred.Therefore, a risk assessment has been initiated for further investigation.
Event or Problem Description